Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 36, NWS Shreveport, LA

June 10, 2018Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 10, 2018, 5:22 PM CDT for Sabine County, San Augustine County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 5:22 PM CDT (22:22 UTC)
Expired
Jun 10, 2018, 8:15 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Sabine County, TX, San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 118 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1196 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WGUS54 KSHV 102222
FFWSHV
TXC403-405-110115-
/O.NEW.KSHV.FF.W.0036.180610T2222Z-180611T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
522 PM CDT SUN JUN 10 2018

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Central San Augustine County in eastern Texas...
  West central Sabine County in eastern Texas...

* Until 815 PM CDT.

* At 522 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Macune, Broaddus and Chinaquapin. 

Additional rainfall amounts of an inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3129 9431 3149 9428 3150 9401 3129 9404

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:27 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 10, 3:27 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
327 PM CDT Sun Jun 10 2018

.SHORT TERM.../tonight through Monday night/
Convection associated with an upper-level weakness will gradually
diminish during the overnight hours with temperatures forecast to
fall into the low to mid 70s. On Monday, broad upper-trough to
maintain sufficient instability to again generate widely
scattered afternoon showers and thunderstorms that are forecast to
diminish around sunset. Temperatures on Monday are forecast to
range from highs in the lower 90s across north Louisiana, southern
Arkansas and southeast Oklahoma, while northeast Texas will climb
into the mid 90s. Otherwise, overnight lows on Monday night to
fall into the mid 70s. /05/

.LONG TERM.../Tuesday through Sunday/

Northwesterly flow aloft on the periphery of an upper ridge centered
over West Texas/Eastern New Mexico may steer remnant outflow
boundaries from a a couple of convective complexes into portions of
the forecast area Tuesday and Wednesday, particularly the northeast
half of the area. These boundaries should serve as foci for
diurnally-driven convection to develop. In the absence of large
scale forcing, coverage will likely remain scattered at best.
Therefore, above normal temperatures will likely persist through at
least the middle of the work week. For Thursday and Friday, the
center of the upper ridge will begin to expand and gradually move
northeast. This should decrease rain chances even more and any
convection will likely be confined to activity associated with the
sea breeze south of Interstate 20.

As the ridge migrates towards the Middle Mississippi River Valley,
on-shore flow will increase through out the mid and low levels,
which should allow moisture to stream into the region. In addition,
medium range models continue to indicate a mid-level trough will
move into the Gulf of Mexico and likely into Southeast Texas by late
Sunday. The models show considerable disagreement regarding the
exact track and evolution of this trough. However, this setup should
promote enhanced rain chances south of Interstate 20 next Saturday
and Sunday. A farther north track than currently forecast should
result in higher rain chances. Daytime temperatures should be cooled
a few degrees, possibly into the upper 80s to near 90 degrees F, by
the increased cloud cover and rain.

CN

&&

.PREV DISCUSSION... /issued 1240 PM CDT Sun Jun 10 2018/

AVIATION...
VCTS conditions expected across area terminals this afternoon due
to an upper-level disturbance across the region. Conditions to
improve overnight with MVFR ceilings possible across terminals
along and south of I-20. Otherwise, south winds 5 to 10 knots
today to become 5 knots or less tonight. Winds to become
southwest at 10 knots on Monday with some gusts possible. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  93  74  93 /  20  20  10  20
MLU  73  92  73  92 /  20  20  20  30
DEQ  72  92  72  92 /  20  20  10  20
TXK  73  92  74  92 /  20  20  10  20
ELD  72  91  73  92 /  20  20  20  30
TYR  74  94  75  93 /  20  20  10  20
GGG  73  93  74  93 /  20  20  10  20
LFK  75  93  75  94 /  20  20  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/CN
Hazardous weather outlook, Jun 10, 6:39 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
639 AM CDT Sun Jun 10 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
639 AM CDT Sun Jun 10 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

A few showers and thunderstorms will be possible during the
morning, generally South of Interstate 20, with areal coverage
increasing North in the afternoon during maximum heating. The
higher chances for development is expected to the South of
interstate 20. Any thunderstorms that do develop will likely
diminish after sunset with the loss of daytime heating and should
taper off from Northwest to Southeast during the evening and
ending near or before midnight. In and near thunderstorms gusty
winds, locally heavy rainfall and deadly lightning are all
possible. An isolated strong to severe thunderstorm may occur,
however no organized hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

An upper level ridge of high pressure will continue to build over
the Southern Plains resulting in above normal high temperatures
into the 90s. When combined with the humidity, heat indices will
be near or possibly exceed 100 degrees each day. Isolated to
scattered showers and thunderstorms will be possible every day
through Friday and more scattered to numerous during the weekend.
In and near thunderstorms gusty winds, locally heavy rainfall
and deadly lightning are all possible. While a couple of storms
could possibly become strong to severe, no organized hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through
tonight.

06

In the hours before

Special weather statement, Jun 10, 1:42 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
142 PM CDT SUN JUN 10 2018

LAZ001>003-010>012-018-101930-
De Soto LA-Bienville LA-Bossier LA-Natchitoches LA-Red River LA-
Caddo LA-Webster LA-
142 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
NORTHEASTERN DE SOTO...RED RIVER...NORTH CENTRAL NATCHITOCHES...
SOUTHEASTERN CADDO...SOUTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER
PARISHES UNTIL 230 PM CDT...

At 142 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fosters to 6 miles east of Stonewall to 6
miles north of Mansfield to 10 miles east of Coushatta. Movement was
east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Shreveport, Bossier City, Haughton, Coushatta, Ringgold, Doyline,
Heflin, Eastwood, Fosters, Martin, Goldonna, Hall Summit, Saline,
Lucky, Ashland, Castor, Edgefield, Jamestown, Carmel and Curtis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3201 9332 3208 9377 3248 9377 3258 9359
      3242 9306 3215 9291 3215 9293 3213 9293
      3209 9291 3207 9291 3206 9290 3203 9289
TIME...MOT...LOC 1842Z 257DEG 18KT 3248 9371 3230 9371 3213 9367 3206
9317

09
Special weather statement, Jun 10, 1:55 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
155 PM CDT SUN JUN 10 2018

LAZ010-101930-
De Soto LA-
155 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO PARISH UNTIL 230
PM CDT...

At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Logansport, or 15 miles west of Mansfield, moving east at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Mansfield, Logansport, South Mansfield, Keachi, Grand Cane,
Longstreet, Stanley, Gloster, Keat Chie, Kickapoo, Kingston and Reeds
Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3196 9400 3199 9402 3199 9404 3217 9404
      3224 9366 3193 9366
TIME...MOT...LOC 1855Z 268DEG 19KT 3206 9397

09
Special weather statement, Jun 10, 2:02 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
202 PM CDT SUN JUN 10 2018

LAZ001-010-TXZ151-101945-
De Soto LA-Caddo LA-Panola TX-
202 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO...
SOUTHWESTERN CADDO PARISHES IN NORTHWESTERN LOUISIANA AND
SOUTHEASTERN PANOLA COUNTIES UNTIL 245 PM CDT...

At 201 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Deberry, or 11 miles east of Carthage, moving east at
15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stonewall, Logansport, Keachi, Longstreet, Keat Chie, Midyett,
Deadwood and Front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3215 9429 3226 9417 3227 9383 3198 9401
      3198 9407
TIME...MOT...LOC 1901Z 287DEG 13KT 3219 9415

09
Special weather statement, Jun 10, 3:34 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
334 PM CDT SUN JUN 10 2018

TXZ152-153-166-102115-
Nacogdoches TX-San Augustine TX-Shelby TX-
334 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NACOGDOCHES...
SOUTHERN SHELBY AND NORTHERN SAN AUGUSTINE COUNTIES UNTIL 415 PM
CDT...

At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Center to 6 miles southwest of Neuville to
10 miles northwest of Macune to near Etoile. Movement was east at 25
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Center, San Augustine, Patroon, Shelbyville, Bland Lake, Neuville,
Chireno, Huxley, Hurstown, Denning, Calgary, Jericho, Arcadia and
Jordans Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3186 9394 3174 9393 3163 9394 3144 9407
      3144 9448 3159 9437 3176 9433
TIME...MOT...LOC 2034Z 250DEG 21KT 3172 9424 3162 9425 3151 9431 3145
9438

09
Special weather statement, Jun 10, 4:19 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
419 PM CDT SUN JUN 10 2018

LAZ017-TXZ165>167-102200-
Sabine LA-Sabine TX-Angelina TX-San Augustine TX-
419 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SABINE PARISH...
SOUTHEASTERN ANGELINA...EASTERN SAN AUGUSTINE AND SABINE COUNTIES
UNTIL 500 PM CDT...

At 418 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosevine to 11 miles northwest of
Ebenezer. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Milam, San Augustine, Hemphill, Pineland, Macune, Rosevine, Bronson,
McElroy, Yellowpine and Chinaquapin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Sam Rayburn and Toledo Bend, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3107 9435 3153 9412 3162 9363 3118 9376
TIME...MOT...LOC 2118Z 286DEG 13KT 3146 9401 3117 9426

24
Special weather statement, Jun 10, 4:48 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
448 PM CDT SUN JUN 10 2018

TXZ136-149-150-102230-
Cherokee TX-Smith TX-Rusk TX-
448 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHWESTERN
RUSK AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 530 PM CDT...

At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whitehouse to near Arp to near Troup to 8
miles east of Mixon. Movement was east at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Tyler, Henderson, Whitehouse, Overton, Troup, New London, Arp,
Turnertown, Joinerville, New Chapel Hill and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3242 9499 3237 9499 3237 9494 3214 9470
      3207 9498 3205 9512 3214 9514 3235 9531
TIME...MOT...LOC 2147Z 267DEG 9KT 3231 9518 3220 9507 3218 9505 3209
9507

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:49 PM CDTSpecial Weather StatementSHVShelby41 min
Jun 10, 1:00 PM CDTAreal Flood AdvisorySHVShelby3 hr
Jun 10, 2:02 PM CDTSpecial Weather StatementSHVPanola43 min
Jun 10, 3:34 PM CDTSpecial Weather StatementSHVShelby41 min
Jun 10, 4:19 PM CDTSpecial Weather StatementSHVSabine, San Augustine41 min
Jun 10, 4:48 PM CDTSpecial Weather StatementSHVRusk42 min
Jun 10, 4:51 PM CDTTornado WarningSHVSabine, San Augustine39 min
Jun 10, 4:53 PM CDTSevere Thunderstorm WarningSHVSmith37 min
Jun 10, 5:31 PM CDTSpecial Weather StatementSHVSabine44 min
Jun 10, 5:36 PM CDTSpecial Weather StatementSHVGregg39 min
Jun 10, 5:51 PM CDTSpecial Weather StatementSHVSmith39 min
Jun 10, 5:55 PM CDTSpecial Weather StatementSHVCass50 min
Jun 10, 6:09 PM CDTSpecial Weather StatementSHVWood51 min
Jun 10, 6:12 PM CDTSpecial Weather StatementSHVPanola48 min
Jun 10, 6:15 PM CDTSpecial Weather StatementSHVSabine45 min
Jun 10, 6:19 PM CDTSpecial Weather StatementSHVSabine41 min
Jun 10, 6:35 PM CDTSpecial Weather StatementSHVWood25 min

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.